Alert archive / Louisiana / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Sep 26, 2018, 3:21 PM CDT for West Carroll Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2018, 3:21 PM CDT (20:21 UTC)
- Expired
- Sep 26, 2018, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
County West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 152 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1073 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
105 WWUS84 KJAN 262021 SPSJAN Special Weather Statement National Weather Service Jackson MS 321 PM CDT WED SEP 26 2018 LAZ007>009-262100- Morehouse LA-East Carroll LA-West Carroll LA- 321 PM CDT WED SEP 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MOREHOUSE... SOUTHWESTERN EAST CARROLL AND CENTRAL WEST CARROLL PARISHES UNTIL 400 PM CDT... At 320 PM CDT, Meteorologists were tracking a strong thunderstorm over Goodwill, or 18 miles south of Wilmot, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Oak Grove and Darnell around 340 PM CDT. Other locations impacted by this storm include Pioneer and Forest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm and other storms in the region, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3271 9169 3288 9165 3288 9123 3261 9128 TIME...MOT...LOC 2020Z 281DEG 22KT 3279 9156 $$ DC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 26, 12:35 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 26, 12:35 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1235 PM CDT Wed Sep 26 2018 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: Mostly MVFR conditions exist across the TAF sites this afternoon and will continue as such through the period. Numerous showers and thunderstorms will continue in the HKS, JAN and MEI corridor through the afternoon while more scattered coverage will exist elsewhere. Where storms occur, drastically lower ceilings and visibilities to IFR/LIFR will occur, but durations should only last around an hour. Convective possibilities will continue through the night, but overall coverage will decrease after sunset. These conditions will continue ahead of a cold front that will pass GLH and GWO by sunset then stall along a GTR-JAN-HEZ line by sunrise Thursday morning./26/ && .DISCUSSION... Round of heavy convection over northeast MS looks to finally be pushing east at late morning, but latest CAM guidance is indicating that the heavy rainfall potential will continue through the afternoon over the southeastern two thirds. Warm advection overtop of cold pool boundary and approaching cold front will be sufficient for further convective development, especially in areas where peeks of sun have helped destabilize the atmosphere. PWs in the area remain above 2 inches which should allow for widespread coverage and efficient rainfall production. Localized and sporadic nature of expected heavy rainfall preclude the necessity of a flash flood watch at present./26/ Prior discussion below: Today and Tonight...A trough swinging east through the nation's mid- section today and tonight, will push a cold front into the forecast area during the period. While the front is forecast to make decent headway into the forecast area, it looks to hang up across the far southern portion of the CWA late tonight. This scenario will result in a good coverage of showers and storms across the forecast area this morning and afternoon, with isolated to scattered convection lingering into tonight over locales along and south of the front. Although storms are expected across the region today, these are expected to remain below severe limits. This is as a result of limited heating keeping instability levels low and unfavorable levels wind shear levels. Still, a few storms could be on the strong side and produce some gusty winds in the 30-40 mph range through the course of the afternoon. I will maintain the "Limited Threat" for flash flooding over locations north of the Interstate 20 corridor through at least this morning. Scattered convection continues to develop and train northeast over locations that saw a good amount of rain on Tuesday. Until the cold front begins to push across the CWA and activity develops more of an eastward push, any northeast training convection in this very moist airmass could result in a localized 2-3 inches of rain, or more, falling in a short amount of time over some northern portions of the CWA this morning. Given how this activity develops, or doesn't, during the course of the morning hours, this "Limited" area could be expanded or removed later this morning. Still, heavy downpours will be possible areawide across the CWA today ahead of the front, as precipitable H2O values sit around 2.25 inches. Clouds will keep high temperatures in check today, as they range from the upper 70s in the north, to the middle 80s south. Winds behind the front will become northwesterly, resulting in some slightly drier air advecting into the region in its wake. This will primarily be noticed in lows tonight, as they range from the middle 60s to the lower 70s. /19/ Thursday into Friday...A stalling front will bring a small and fleeting taste of fall to a portion of the area, albeit accompanied by clouds and chances for rain. With upper flow becoming more parallel to it, the front will brake as it nears the Natchez Trace corridor during the daytime Thursday, bringing low 60s/upper 50s dewpoints to the Delta and limiting high temps into the 70s over the northwest half of the forecast area. Mainly along and south of the front, an approaching shortwave will bring a resurgence of scattered to numerous showers and some storms Thursday afternoon. The front will become increasingly diffuse heading into Friday, though highs will still be somewhat limited given considerable cloudiness and the previously modified airmass. Though the front will begin to wash out, deep layer moisture will continue to decrease across much of the area through the day Friday, helping to keep the greatest rain chances in southern zones. Saturday through early next week: Upper flow will become more zonal over the weekend as the upper trough axis loses depth. With the surface front continuing to wash out, deeper moisture will gradually spread back northward. Scattered convection will remain possible, though it will be mainly diurnal in nature given a lack of larger scale forcing/triggers. Temps will begin to moderate, particularly heading into next week as mid/upper ridging becomes reestablished. This will help decrease rain chances through the end of the forecast period. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 80 67 79 66 / 79 61 48 12 Meridian 82 69 81 69 / 78 70 72 21 Vicksburg 85 67 79 65 / 61 67 28 6 Hattiesburg 86 71 83 70 / 60 70 84 26 Natchez 82 67 78 66 / 79 65 42 10 Greenville 82 64 74 62 / 55 19 13 5 Greenwood 81 64 76 64 / 55 39 20 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Sep 26, 1:56 PM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 156 PM CDT Wed Sep 26 2018 ARZ074-075-LAZ007>009-MSZ018-019-025>042-271900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo- 156 PM CDT Wed Sep 26 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. LAZ015-016-023>026-MSZ043>066-072>074-271900- Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia- Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton- Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 156 PM CDT Wed Sep 26 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...Through this evening Showers and thunderstorms capable of producing heavy rainfall will continue this evening ahead of an approaching cold front. Rainfall amounts of 2 to 4 inches in a short period of time may result in flash flooding. Locally higher rainfall amounts will also be possible, especially where storms move repeatedly over the same areas. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 26 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Sep 26, 1:49 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
149 PM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM FLASH FLOOD 1 NNW PEARL 32.28N 90.11W
09/26/2018 RANKIN MS BROADCAST MEDIA
THE ROOF OF A BUILDING IN THE MCLAURIN MART
SHOPPING CENTER HAS COLLAPSED. PATRONS HAVE
BEEN EVACUATED. PICTURES RELAYED VIA SOCIAL
MEDIA.
&&
JCSpecial weather statement, Sep 26, 2:26 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Jackson MS
226 PM CDT WED SEP 26 2018
ARZ075-LAZ008-009-262015-
Chicot AR-East Carroll LA-West Carroll LA-
226 PM CDT WED SEP 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT COUNTY...
NORTH CENTRAL EAST CARROLL AND NORTHEASTERN WEST CARROLL PARISHES
UNTIL 315 PM CDT...
At 226 PM CDT, Meteorologists were tracking a strong thunderstorm
near Eudora, moving southeast at 15 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Eudora around 230 PM CDT.
Gassoway around 255 PM CDT.
Millikin around 300 PM CDT.
Other locations impacted by this storm include Kilbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3313 9120 3311 9120 3306 9112 3304 9113
3302 9116 3299 9117 3296 9120 3295 9120
3294 9121 3292 9121 3291 9122 3301 9141
3318 9142
TIME...MOT...LOC 1926Z 298DEG 14KT 3305 9133
DCLocal storm report, Sep 26, 2:48 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM FLASH FLOOD HAMBURG 33.23N 91.80W
09/26/2018 ASHLEY AR PUBLIC
STREET FLOODING IN HAMBURG, PICTURE RELAYED
VIA SOCIAL MEDIA.
&&
TWLocal storm report, Sep 26, 2:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT WED SEP 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HEAVY RAIN 1 S RICHLAND 32.22N 90.16W
09/26/2018 M4.55 INCH RANKIN MS PUBLIC
RAINFALL TOTAL SINCE MIDNIGHT AT THE
RICHLAND CWOP STATION.
&&
TWSpecial weather statement, Sep 26, 3:17 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
317 PM CDT WED SEP 26 2018
LAZ009-MSZ034-040-041-262100-
East Carroll LA-Washington MS-Sharkey MS-Issaquena MS-
317 PM CDT WED SEP 26 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST CARROLL
PARISH...SOUTHWESTERN WASHINGTON...NORTHWESTERN ISSAQUENA AND
NORTHWESTERN SHARKEY COUNTIES UNTIL 400 PM CDT...
At 317 PM CDT, Meteorologists were tracking a strong thunderstorm
near Glen Allan, or 11 miles southeast of Eudora, moving east at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Glen Allan around 330 PM CDT.
Grace around 345 PM CDT.
Rolling Fork, Nitta Yuma and Panther Burn around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 9120 3299 9117 3302 9116 3303 9114
3305 9112 3306 9112 3308 9114 3313 9114
3313 9111 3307 9083 3286 9087 3294 9121
TIME...MOT...LOC 2017Z 280DEG 16KT 3301 9111
DCSpecial weather statement, Sep 26, 3:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 321 PM CDT WED SEP 26 2018 LAZ007>009-262100- Morehouse LA-East Carroll LA-West Carroll LA- 321 PM CDT WED SEP 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MOREHOUSE... SOUTHWESTERN EAST CARROLL AND CENTRAL WEST CARROLL PARISHES UNTIL 400 PM CDT... At 320 PM CDT, Meteorologists were tracking a strong thunderstorm over Goodwill, or 18 miles south of Wilmot, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Oak Grove and Darnell around 340 PM CDT. Other locations impacted by this storm include Pioneer and Forest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm and other storms in the region, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3271 9169 3288 9165 3288 9123 3261 9128 TIME...MOT...LOC 2020Z 281DEG 22KT 3279 9156 DC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 6:20 AM CDT | Special Weather Statement | JAN | Carroll, Leflore | 55 min |
| Sep 26, 11:55 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 2 hr |
| Sep 26, 12:10 PM CDT | Flash Flood Warning | JAN | Adams | 3 hr |
| Sep 26, 1:06 PM CDT | Flash Flood Warning | JAN | Hinds, Madison | 114 min |
| Sep 26, 1:50 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 110 min |
| Sep 26, 2:54 PM CDT | Flash Flood Warning | JAN | Jasper, Jones | 3 hr |
| Sep 26, 3:17 PM CDT | Special Weather Statement | JAN | Sharkey | 43 min |
| Sep 26, 3:53 PM CDT | Areal Flood Warning | JAN | Rankin | 6 hr |
| Sep 26, 4:18 PM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey | 3 hr |
| Sep 26, 6:02 PM CDT | Special Weather Statement | JAN | Yazoo | 43 min |
| Sep 26, 3:29 PM CDT | Special Weather Statement | JAN | Richland | 46 min |
| Sep 26, 2:26 PM CDT | Special Weather Statement | JAN | Chicot | 49 min |
Nearby
Special Weather Statements in Louisiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.